Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 27, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Nov 16, 2021, 2:48 AM CST for 9 counties in Texas; McCurtain County, Oklahoma. It took effect at Nov 16, 2021, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 2:48 AM CST (08:48 UTC)
- In effect from
- Nov 16, 2021, 10:00 AM CST
- Expired
- Nov 16, 2021, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
Counties McCurtain County, OK, Camp County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS74 KSHV 160848 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 248 AM CST Tue Nov 16 2021 OKZ077-TXZ096-108>111-124-125-136-161700- /O.NEW.KSHV.LW.Y.0027.211116T1600Z-211117T0000Z/ McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Including the cities of Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, and Tyler 248 AM CST Tue Nov 16 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph expected. * WHERE...In Oklahoma, McCurtain County. In Texas, Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County and Smith County. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 16
3 follow-up statements
438 WWUS74 KSHV 160851 CCA NPWSHV URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Shreveport LA 251 AM CST Tue Nov 16 2021 OKZ077-TXZ096-108>111-124-125-136-161700- /O.COR.KSHV.LW.Y.0027.211116T1600Z-211117T0000Z/ McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Including the cities of Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, and Tyler 251 AM CST Tue Nov 16 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph expected. * WHERE...In Oklahoma, McCurtain County. In Texas, Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County and Smith County. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 16
639 WWUS74 KSHV 161653 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1053 AM CST Tue Nov 16 2021 TXZ137-170000- /O.EXA.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/ Gregg- Including the city of Longview 1053 AM CST Tue Nov 16 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph. * WHERE...Gregg County. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ OKZ077-TXZ096-108>111-124-125-136-170000- /O.CON.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/ McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Including the cities of Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, and Tyler 1053 AM CST Tue Nov 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph expected. * WHERE...In Oklahoma, McCurtain County. In Texas, Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County and Smith County. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 04
405 WWUS74 KSHV 162055 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 255 PM CST Tue Nov 16 2021 OKZ077-TXZ096-108>111-124-125-136-137-170000- /O.CON.KSHV.LW.Y.0027.000000T0000Z-211117T0000Z/ McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg- Including the cities of Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, and Longview 255 PM CST Tue Nov 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph expected. * WHERE...In Oklahoma, McCurtain County. In Texas, Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County and Smith County. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 04
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 15, 10:52 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 15, 10:52 PM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1052 PM CST Mon Nov 15 2021 .AVIATION... For the ArkLaTex terminals, VFR this evening will become MVFR overnight and through mid to late morning with a tightening pressure gradient increasing ahead of our next fropa early on Thursday. S/SW winds will prevail until then with 5-10KT overnight and then 10-20G28KT on Tuesday afternoon. Climb winds are S/SW 20-30KT and then veer to W/NW 30-50KT for flight levels. Similar pattern for midweek except with showers/isold TS overnight and early on Thursday as sfc winds veer to NW. /24/ && .PREV DISCUSSION... /issued 950 PM CST Mon Nov 15 2021/ UPDATE... Added a good bit of sky toward daybreak and lowered a few AR lows. SHORT TERM.../Tonight through Noon/ We are expecting a good bit of morning low clouds and not so much in the way of fog with the brisk S/SW low level winds. Currently DeQueen is cooler than forecast with some patchy fog. So we allowed for another couple of degrees of fall overnight and added some patchy fog now through the wee hours of the morning as the low clouds will be spreading across I-30 as well and lifting the fog. No other changes to lows except in SW AR and the big addition of daybreak low clouds until around 10 a.m. before lifting and scattering. Models are looking at some windy conditions as these low levels winds mix down before lunch time. We may even need a Lake Wind Advisory for our western half of so and will defer to the 00Z data run for the night crew. /24/ && PREV DISCUSSION... /issued 227 PM CST Mon Nov 15 2021/ SHORT TERM.../Tonight through Tuesday Night/ Seeing an increase in cumulus clouds this afternoon across areas south of the I-30 corridor. Temperatures this afternoon range from the lower 70s to upper 70s with KSHV, KGGG, and KTYR reaching the 80 degree mark. Radar remains quite this afternoon and is expected to remain quiet through the remainder of the short term period. Southeasterly winds will continue as we head into the overnight hours. This flow and higher dewpoints will keep temperatures around 10 to 15 degrees above seasonable normals with lows only able to make it into the 50s across the region. We could see some low cloud decks move into the region once again tonight and linger into the early morning hours before lifting by late Tuesday morning. Above normal temperatures will continue across the region through the day Tuesday with afternoon highs ranging from the mid 70s to a around 80 degrees once again. Tuesday night will remain mild, with lows only able to make it down to around 60 degrees across the area, which is around 15 to 20 degrees above seasonable normals. /33/ LONG TERM.../Wednesday through Sunday Night/ Warming trend to continue into Wednesday as the region is dominated by fairly persistent low-level southerly flow along with mid-level southwest flow ahead of a surface front and upper-level trough. Frontal boundary to shift southeast across Oklahoma and Texas on Wednesday, moving through the ArkLaTex Wednesday night into Thursday bringing a chance for showers and isolated thunderstorms. Weak instability due to a low-level inversion will limit deep-layer convection. Additionally, frontal boundary will likely undercut convection on Wednesday night, further limiting thunderstorm potential. Cooler and drier conditions expected late in the week into the weekend with temperatures ranging from highs in the lower 60s to lows in the mid to upper 30s on Thursday into Friday. Progressive pattern to continue into the weekend as surface high shifts east allowing for a warm and moist replacement airmass from the south. Temperatures to rebound accordingly with warmer lows on Saturday night in the mid 40s. Otherwise, scattered showers will be possible on Sunday as upper-level flow becomes zonal and another cold front approaches the region from the north. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 80 62 81 / 0 0 0 0 MLU 58 79 59 78 / 0 0 0 0 DEQ 51 76 58 77 / 0 0 0 10 TXK 60 77 62 79 / 0 0 0 10 ELD 56 76 58 78 / 0 0 0 0 TYR 61 78 62 81 / 0 0 0 0 GGG 60 79 61 81 / 0 0 0 0 LFK 59 80 61 81 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/33/05
Hazardous weather outlook, Nov 15, 5:10 AM CST, 21 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 510 AM CST Mon Nov 15 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 510 AM CST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A few thunderstorms will be possible late Wednesday and into Thursday morning as another cold front moves across the region. However, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 09
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Oklahoma, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.